Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 16, 2011, 2:07 PM CDT for 15 counties in Wisconsin. It took effect at May 17, 2011, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 2:07 PM CDT (19:07 UTC)
- In effect from
- May 17, 2011, 3:00 AM CDT
- Expired
- May 17, 2011, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS73 KMKX 161907 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CDT MON MAY 16 2011 ...AREAS OF FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S TONIGHT. THIS WILL SET UP CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND LOCALES WHERE WINDS BECOME FAIRLY LIGHT AND TEMPERATURES FALL CLOSE ENOUGH TO THE DEW POINT FOR FROST TO FORM. WIZ046-047-051-056>059-062>065-067>070-170315- /O.NEW.KMKX.FR.Y.0001.110517T0800Z-110517T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 207 PM CDT MON MAY 16 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY. * TIMING...LATE TONIGHT AND VERY EARLY TUESDAY. * TEMPERATURE...LOW TO MID 30S. * IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
650 WWUS73 KMKX 170157 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT MON MAY 16 2011 ...AREAS OF FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S TONIGHT. THIS WILL SET UP CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND LOCALES WHERE WINDS BECOME FAIRLY LIGHT AND TEMPERATURES FALL CLOSE ENOUGH TO THE DEW POINT FOR FROST TO FORM. WIZ046-047-051-056>059-062>065-067>070-171000- /O.CON.KMKX.FR.Y.0001.110517T0800Z-110517T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 857 PM CDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY. * TIMING...LATE TONIGHT AND VERY EARLY TUESDAY. * TEMPERATURE...LOW TO MID 30S. * IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && HENTZ $$
569 WWUS73 KMKX 170835 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT TUE MAY 17 2011 ...AREAS OF FROST EXPECTED THROUGH 7 AM... .HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S THIS MORNING. THIS WILL SET UP CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND LOCALES WHERE WINDS WILL BE LIGHT AND TEMPERATURES WILL FALL TO THE DEWPOINT TEMPERATURE. WIZ046-047-051-056>059-062>065-067>070-171200- /O.CON.KMKX.FR.Y.0001.000000T0000Z-110517T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 335 AM CDT TUE MAY 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...THROUGH 7 AM. * TEMPERATURE...30S. * IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && GEHRING $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 16, 3:27 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, May 16, 3:27 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CDT MON MAY 16 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM QUIET PERIOD WITH FORECAST EMPHASIS ON OVERNIGHT TEMPERATURES AND FROST THREAT. WEAK SHORT WAVE AND MID LEVEL MOISTURE LOCATED WELL NORTH OF LAKE SUPERIOR IN WRN ONTARIO OVERWHELMED BY SUBSIDENCE AND DRY AIR MASS AS IT PROGRESSES SWD TOWARD WRN GTLAKES TODAY. LATEST GOES SOUNDER SHOWS FETCH OF DRY AIR WITH PWAT VALUES LESS THAN ONE QUARTER INCH HAS FED INTO WI FROM ERN ONTARIO/WRN QUEBEC. FOR TODAY AND TONIGHT...SRN WI REMAINS UNDER THE INFLUENCE OF DRY NORTHEAST FLOW BETWEEN LARGE HIGH PRESSURE IN SOUTH CENTRAL CANADA AND NEARLY STATIONARY LONG WAVE TROF OVER ERN CONUS. BOUNDARY LAYER MIXING KEEPING TEMPS ABV FREEZING EARLY THIS MRNG. LESS BOUNDARY LAYER MIXING EXPD ACRS SOUTH CENTRAL WI TONIGHT. BELIEVE 85H AND 925H SLIGHT WARMING OVERDONE BY MODEL GUIDANCE AS UPSTREAM TEMPS FAIRLY HOMOGENEOUS. HENCE THINK TEMPS WL BE 2 TO 5 DEGREES COLDER LATER TONIGHT...ESPECIALLY AWAY FROM THE LAKE. THIS WOULD RESULT IN MORE WIDESPREAD OVERNIGHT LOW TEMPS IN THE 30 TO 35 DEGREE RANGE. WAS TEMPTED TO GO WITH FROST ADVY BUT UNCERTAINTY REGARDING LINGERING MIXINESS IN LOW LEVELS AND POTENTIAL FOR MID/HIGH LEVEL CLOUDS ROTATING INTO ERN SECTIONS. ALSO UNCERTAIN HOW DRY ATMOSPHERE MAY PREVENT FROST FORMATION AND WHETHER FREEZE HEADLINE WOULD BE MORE APPROPRIATE FOR LATE TNGT. WL HIT HARD IN HWO AND LET DAY SHIFT MAKE FINAL DECISION ON THIS TRICKY SITUATION. .TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH HIGH PRESSURE CENTERED JUST TO THE NORTH WILL BRING CONTINUED QUIET CONDITIONS TO SRN WI TUESDAY. EXPECT ANOTHER ROUND OF MOSTLY SUNNY SKIES WITH CONTINUED BELOW NORMAL TEMPERATURES. .WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM MODELS REMAIN IN DECENT AGREEMENT FOR THE MIDDLE OF THE WEEK. OVERALL...PATTERN SHOWING AN UPPER LOW REMAINING NEARLY STATIONARY OVER THE THE OHIO RIVER VALLEY AND/OR GREAT LAKES THROUGH THURSDAY...WITH A FEW PIECES OF ENERGY ROTATING AROUND AT TIMES. SOUNDINGS SHOW ENOUGH RH AND LIFT TO GO WITH SLIGHT CHANCE POPS IN THE EAST WEDNESDAY AND ACROSS THE FORECAST AREA THURSDAY. LIFT FAIRLY WEAK BOTH DAYS AND MOISTURE NOT ALWAYS THAT DEEP...SO EXPECTING ANY PRECIP TO BE PRETTY LIGHT. MAY SEE A GOOD AMOUNT OF CLOUDS MID WEEK...BUT INCREASING HEIGHTS AND WARM AIR ADVECTION ALOFT SHOULD ALLOW FOR WARMING TEMPS. HIGHS WILL LIKELY REMAIN A FEW DEGREES BELOW NORMAL WEDNESDAY...BUT THEN RETURN TO AROUND NORMAL THURSDAY. .FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW TO MEDIUM ECMWF STILL SUGGESTING DRY CONDITIONS FRIDAY AND MOST OF SATURDAY...WITH HIGH PRESSURE OVER THE GREAT LAKES SLOW TO SLIDE EASTWARD. THE GFS MEANWHILE REMAINS QUICKER IN BUILDING LOW PRESSURE ACROSS THE PLAINS...BUT HAS SLOWED DOWN TOWARD ECMWF SOLUTION. THIS QUICKER SOLUTION WOULD STILL BRING SHOWERS AND STORMS TO SRN WI AS EARLY AS LATE FRIDAY NIGHT. GENERALLY WENT WITH A SOLUTION SIMILAR TO THE CANADIAN...WHICH IS BETWEEN THE ECMWF AND GFS...BUT LEANING MORE TOWARD THE ECMWF. HAVE HIGHEST POPS SATURDAY/SATURDAY NIGHT AS WARM FRONT APPROACHES AND/OR LIFTS THROUGH THE FORECAST AREA. OVERALL CONSENSUS OF MODEL SOLUTIONS SUGGEST TEMPS WARMING TO ABOVE NORMAL OVER THE WEEKEND. A BIT OF UNCERTAINTY WITH THE SURFACE WARM FRONT...WITH GFS LIFTING IT FAR ENOUGH NORTH TO BRING 80S BY SUNDAY...WHILE THE NEWEST ECMWF STRUGGLES TO PUSH THE FRONT THROUGH SRN WI. PREVIOUS ECMWF WAS SIMILAR TO GFS THOUGH...SO KEPT ABOVE NORMAL TEMP TREND...WITH TEMPS BETWEEN ECMWF AND GFS SOLUTIONS. && .AVIATION...VFR UFN AS VERY DRY AIR AND SUBSIDENCE REMAIN OVER REGION. GUSTY WINDS TODAY...SETTLING DOWN THIS EVE. && .MARINE...KNSW3 WINDS GRADUALLY SUBSIDED TO BELOW GALE WARNING CRITERIA OVERNIGHT AS PRESS GRADIENT OVER LAKE MI SLOWLY EASES. WOULD EXPC THIS TREND TO CONT BUT BULK OF NEARSHORE WL REMAIN AT SMALL CRAFT ADVY LEVEL WIND SPEEDS FROM THE NNE TODAY...DIMINISHING THIS EVE...HOWEVER WAVE HEIGHTS WL BE SLOWER TO SETTLE. HENCE WL EXTEND SMALL CRAFT ADVY THRU LATE TNGT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT TUESDAY FOR LMZ643>646. && TUESDAY THROUGH SUNDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...MBK/11
Hazardous weather outlook, May 16, 3:52 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 AM CDT MON MAY 16 2011 WIZ046-047-051-052-056>060-062>072-170900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 352 AM CDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED LATE TONIGHT OVER SOUTH CENTRAL WISCONSIN AS TEMPERATURES DIP INTO THE LOW TO MID 30S. PATCHY FROST MAY REACH AS FAR EAST AS WESTERN PORTIONS OF THE LAKE SHORE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS NEXT FRIDAY OVER SOUTH CENTRAL WISCONSIN...AND ACROSS THE ENTIRE REGION BOTH SATURDAY AND SUNDAY AS LOW PRESSURE PASSES ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-170900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 352 AM CDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT F0R BLUSTERY NORTH WINDS TODAY AND LINGERING HIGH WAVES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY AS LOW PRESSURE MOVES ACROSS THE UPPER MIDWEST. WWW.WEATHER.GOV/MKX MBK
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.